68388members
359828posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Aqeuous cream with sodium lauryl sulfate and Skin Irritation

5 REPLIES 5
Highlighted
Member

Re: Aqeuous cream with sodium lauryl sulfate and Skin Irritation

Whilst I think the aqueous cream  with sodium lauryl sulfate wasnt making the rash any better, stopping  using it hasn't made it clear up completely.

 

The rash seems to go away for a few days and then it comes back in  red patches which are very itchy and which get warm. I would have though if it was the Anstrozole that was causing it, then why would It go away for periods of time and then come back. It t must be something else that Im using /doing.

 

Ive stopped using any bath products ( I was using Sanex).

 

I suppose its like trying to track down the causes of an alergy, but its driving me mad.  Any ideas?

Highlighted
Member

Re: Aqeuous cream with sodium lauryl sulfate and Skin Irritation

I was advised to use Aqueous during radiotherapy and I didnt have any problem - the main problems with the rash started about a week after radiotherapy ended.

 

I was advised by a lymphadema nurse during an awareness session during radiotheraphy not to use aqueous post radiotherpy but she didnt say why and I wasnt on the "ball" enough at the time to ask.  She also advised not to use E45 as well. I wish now I had asked her why?

Highlighted
Member

Re: Aqeuous cream with sodium lauryl sulfate and Skin Irritation

I've been trying to draw attention to this problem for a couple of years, when I found out that radiotherapists used it regularly. If you use Aqueous Cream as a soap replacement, making sure it is rinsed off afterwards, it will cause no problems. I used it on my legs as a moisturiser and my skin became very thin and fragile. Then I found out about SLS and its effects, so stopped. I now get Doublebase cream and Balneum cream on prescription. However, E45 is safe, Sudocreme is also a good one, but quite thick and doesn't spread over the skin as easily as E45. Good luck. xx

Highlighted
Member

Re: Aqeuous cream with sodium lauryl sulfate and Skin Irritation

Thanks - sodium lauryl sulfate is in so many things such as shampoo, but I didnt realise it was in some version of Aqeuous, With Shampoo etc it gets washed away. With cream applied to moisturise it stays on the skin. so has more lasting effect

Highlighted
Member

Re: Aqeuous cream with sodium lauryl sulfate and Skin Irritation

Hi baylissa
Welcome to the BCC forums where I am sure you will find the support and shared experiences helpful, please also feel free to call our helpliners to talk through any concerns or queries on 0808 800 6000 and lines are open 9-5 weekdays and 10-2 Saturdays

Take care
Lucy BCC

Highlighted
Member

Aqeuous cream with sodium lauryl sulfate and Skin Irritation

I finished my radiotherpy treatment in September and am now on Anastrolzole.

 

Since starting the Anastrolzole I kept getting a rash in patches on my arms and legs mainly round the wrists, ankles and knuckles but also on the calves. I know that a rash can be a side effect of Anastrolzole but it was strange that the rash seemed to clear up and then return. 

 

I think I may have solved the problem - I was using aqeuous creams and had two pots of cream in use. I thought they were both the same but they arent . The one I used on most days has sodium lauryl sulfate in it, the other, a smaller pot that I used less frequently, doesnt.

 

It appears that the Aqeuous cream with sodium lauryl sulfate may be the culprit. I've stopped using it altogether and the red patches have cleared up alot. I'm keeping my fingers crossed that I might have stumbled across the answer.

 

Has any one else had similar problems with Aqeuous?